The invariant fields of the Sylow groups of classical groups in the natural characteristic

Fleischmann, Peter, Ferreira, Jorge (2015) The invariant fields of the Sylow groups of classical groups in the natural characteristic. Communications in Algebra, 44 (3). pp. 977-1010. ISSN 0092-7872. E-ISSN 1532-4125. (doi:10.1080/00927872.2014.999922) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1080/00927872.2014.999922

Abstract

Let X be any finite classical group defined over a finite field of characteristic p > 0. In this article, we determine the fields of rational invariants for the Sylow p-subgroups of X, acting on the natural module. In particular, we prove that these fields are generated by orbit products of variables and certain invariant polynomials which are images under Steenrod operations, applied to the respective invariant linear forms defining X.

Item Type: Article
DOI/Identification number: 10.1080/00927872.2014.999922
Subjects: Q Science > QA Mathematics (inc Computing science) > QA171 Representation theory
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Pure Mathematics
Depositing User: Peter Fleischmann
Date Deposited: 26 Nov 2015 09:05 UTC
Last Modified: 29 May 2019 16:31 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/52423 (The current URI for this page, for reference purposes)
  • Depositors only (login required):